Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had MTP and have not had periods since. Is it normal?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions

My wife had a MTP (Medical Termination of Pregnancy) during the month of XXXXXXX 2013. The foetus was less than 6 weeks old and the MTP was administered by a professional gynecologist.

After the MTP she has not had her periods for almost 3 months now. We read articles where it said that usually after MTP periods will be delayed by 8-10 weeks. Now we are worried. Kindly advice on how to go ahead.
Posted Wed, 23 Oct 2013 in Pregnancy
Answered by Dr. Chetna Jain 4 hours later
it's important to know if an ultrasound was done after medical abortion . if not please get a Transvaginalscan done and do blood pregnancy test. if scan is clear and beta hcg is negative you need to do blood FSH TSH and prolactin tests . there is a possibility of ongoing or a fresh pregnancy
Above answer was peer-reviewed by
Follow-up: Had MTP and have not had periods since. Is it normal? 6 minutes later

We did a pregnancy test using an OTC kit and the result was negative.

I'll get a scan done. We are worried that it may affect our prospects of birthing a child in the future.

Please advise.

Answered by Dr. Chetna Jain 4 minutes later
pl get the Transvaginal scan for retained products done and hope it's clear
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor